Hail, Greene
- When
- June 30, 1:33 PM CST
- Where
- Greene County, 5 mi SW of Fair Grove
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.333, -93.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 30, 1:15 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT SAT JUN 30 2001 MAIN FOCUS WILL BE WITH PRECIPITATION CHANCES NEXT COUPLE OF DAYS. PESKY UPPER LEVEL LOW HAS TAKEN A 5 DAY VACATION ACROSS THE OZARKS...WITH MORE AFTERNOON CONVECTION OCCURRING TODAY. LOW CONTINUES TO WEAKEN HOWEVER WITH 500 MB TEMPS THIS MORNING A COUPLE OF DEGREES WARMER THAN 00Z RUN LAST NIGHT. COLD POOL WAS LOCATED ACROSS ARKANSAS AND NE TX. MODELS ALL HAVE SIMILAR SOLUTIONS FOR SYNOPTIC SCALE FEATURES THROUGH THE PERIOD. ALL WEAKEN CLOSED LOW SYSTEM WITH REMAINING ENERGY PUSHING SOUTH OF MISSOURI ON SUNDAY. ONGOING CONVECTION SHOULD COME TO AN END SHORTLY AFTER SUNSET TODAY WITH LOSS OF HEATING. UPPER LEVEL WAVE ALONG THE JET STREAM WILL DIVE INTO THE GREAT LAKES ON SUNDAY ALLOWING A SURFACE COLD FRONT TO DROP INTO NORTHERN MISSOURI ON SUNDAY MORNING...AND INTO CENTRAL AND SOUTHERN MISSOURI DURING THE AFTERNOON. WILL CONTINUE PREVIOUS FORECAST THINKING OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WITH THIS FEATURE. FRONT LOOKS TO WASH OUT ON MONDAY AS HIGH SLIDES TO EAST AND SOUTHERLY FLOW SETS UP AGAIN AT THE SURFACE. MCS MIGHT DEVELOP ON MONDAY NIGHT ACROSS CENTRAL/NORTHERN PLAINS AND POSSIBLY MOVE INTO CWA DURING THE DAY ON TUESDAY...BUT WILL LEAVE OUT MENTION OF PRECIPITATION FOR NOW. NEXT SHOT OF RAIN WILL BE ON WEDNESDAY AS FRONT PUSHES THROUGH THE AREA. THURSDAY THROUGH SATURDAY LOOK TO BE DRY WITH COOL/DRY HIGH PRESSURE AT SURFACE BUILDING INTO AREA. FCSTID = 5 SGF 65 84 64 81 / 30 30 30 20 JLN 68 86 67 84 / 30 30 30 20 UNO 63 83 62 80 / 30 30 30 20 VIH 64 84 62 79 / 20 30 30 20 .SGF... MO...NONE. KS...NONE. LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 AM CDT SAT JUN 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM AKERS MO .75 INCH HAIL
06/29/01 SHANNON REPORTED BY PUBLIC.KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT JUN 30 2001 ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN POSSIBLE THIS AFTERNOON... THE PESKY UPPER LEVEL LOW PRESSURE SYSTEM WHICH HAS PRODUCED SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINS DURING THE PAST WEEK... REMAINS OVER MISSOURI. THIS SYSTEM IS IN A WEAKENING STAGE... HOWEVER SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON. THESE STORMS WILL AGAIN BE SLOW MOVING...AND WILL PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. ISOLATED FLASH FLOODING MAY OCCUR WITH THE STRONGER STORMS. WHILE THESE STORMS WILL PRODUCE VERY HEAVY RAIN...SEVERE WEATHER IS NOT EXPECTED...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR EVENING. .EXTENDED OUTLOOK... A COLD FRONT WILL MOVE INTO THE AREA ON THE FOURTH OF JULY... BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. LINDENBERG
The Springfield radar (KSGF), 20 km away, was scanning. The volume nearest the first event began at 19:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251088.